EconPapers    
Economics at your fingertips  
 

Bayesian Copulae Distributions, with Application to Operational Risk Management

Luciana Dalla Valle

Methodology and Computing in Applied Probability, 2009, vol. 11, issue 1, 95-115

Abstract: Abstract The aim of this paper is to introduce a new methodology for operational risk management, based on Bayesian copulae. One of the main problems related to operational risk management is understanding the complex dependence structure of the associated variables. In order to model this structure in a flexible way, we construct a method based on copulae. This allows us to split the joint multivariate probability distribution of a random vector of losses into individual components characterized by univariate marginals. Thus, copula functions embody all the information about the correlation between variables and provide a useful technique for modelling the dependency of a high number of marginals. Another important problem in operational risk modelling is the lack of loss data. This suggests the use of Bayesian models, computed via simulation methods and, in particular, Markov chain Monte Carlo. We propose a new methodology for modelling operational risk and for estimating the required capital. This methodology combines the use of copulae and Bayesian models.

Keywords: Bayesian normal copula; Bayesian Student’s t copula; Expected shortfall; Loss distribution approach; Markov chain Monte Carlo; Operational risk; Value at risk; 62C10; 60E05; 65C05; 91B30 (search for similar items in EconPapers)
Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (8) Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s11009-007-9067-x Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:metcap:v:11:y:2009:i:1:d:10.1007_s11009-007-9067-x

Ordering information: This journal article can be ordered from
https://www.springer.com/journal/11009

DOI: 10.1007/s11009-007-9067-x

Access Statistics for this article

Methodology and Computing in Applied Probability is currently edited by Joseph Glaz

More articles in Methodology and Computing in Applied Probability from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2022-09-04
Handle: RePEc:spr:metcap:v:11:y:2009:i:1:d:10.1007_s11009-007-9067-x